Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 62, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 27, 2005, 1:43 PM CST for Okaloosa County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2005, 1:43 PM CST (19:43 UTC)
- Expired
- Mar 27, 2005, 2:15 PM CST
- In force
- 32 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Okaloosa County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 9:35 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.7 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 253 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 408 m²/s²
- 0-3 km storm-relative helicity
- 497 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 271943 SVRMOB FLC091-272015- /O.NEW.KMOB.SV.W.0062.050327T1943Z-050327T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 143 PM CST SUN MAR 27 2005 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OKALOOSA COUNTY IN NORTHWEST FLORIDA * UNTIL 215 PM CST * AT 140 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CINCO BAYOU...OR ABOUT OVER FORT WALTON BEACH...AND MOVING NORTHEAST AT 55 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... VALPARAISO AND NICEVILLE BY 150 PM CST A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3048 8674 3036 8658 3076 8605 3100 8633 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 11:00 AM CST, 2 hours 43 minutes earlier.
Area forecast discussion, Mar 27, 11:00 AM CST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE MOBILE AL 1100 AM CST SUN MAR 27 2005 .UPDATE...PACKAGE MOSTLY UPDATED TO HANDLE TOR WATCH 97 IN EFFECT UNTIL 5PM CST. BULK OF WEATHER IS TO OUR EAST AT THIS TIME...BUT WITH ANY HEATING TODAY...EXPECT ADDITIONAL DESTABILIZATION ACROSS THE AREA. 16/ .PRELIMINARY POINT TEMPS/POPS... MOBILE 72 46 66 48 / 70 20 10 0 PENSACOLA 73 50 66 50 / 90 20 10 0 DESTIN 73 55 69 53 / 90 20 10 0 EVERGREEN 72 51 61 44 / 80 20 10 0 WAYNESBORO 68 47 66 45 / 60 20 10 0 CAMDEN 71 50 61 43 / 90 20 10 0 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...SMALL CRAFT ADVISORY IN EFFECT TONIGHT GMZ630-650-670. FL...SMALL CRAFT ADVISORY IN EFFECT TONIGHT GMZ655-675. MS...NONE. &&
Hazardous weather outlook, Mar 27, 12:50 PM CST, 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 1250 PM CST SUN MAR 27 2005 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-280000- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 1250 PM CST SUN MAR 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT ...A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF SOUTHCENTRAL ALABAMA AND THE WEST FLORIDA PANHANDLE THIS AFTERNOON... STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE OVER THE EASTERN SECTIONS OF THE AREA THIS AFTERNOON...GENERALLY NEAR AND EAST OF INTERSTATE 65. THE SEVERE STORMS WERE DEVELOPING AND MOVING NORTHEAST AS A STRONG UPPER LEVEL DISTURBANCE MOVES OVER A WARM AND MOIST AIR MASS ACROSS THE EASTERN HALF OF THE AREA. A COLD FRONT WAS MOVING SLOWLY ACROSS INLAND SOUTHEAST MISSISSIPPI...BRINGING DRIER AIR AND A DIMINISHING RISK FOR SEVERE WEATHER. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE FRONT THIS AFTERNOON. THE GREATEST SEVERE WEATHER THREAT WILL BE ACROSS THE WESTERN FLORIDA PANHANDLE AND ALABAMA COUNTIES TO THE NORTH.. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING ISOLATED TORNADOES...DAMAGING WINDS AND LARGE HAIL AS THEY MOVE TO THE NORTHEAST. THE STORM PREDICTION CENTER HAS PLACED THIS AREA UNDER A MODERATE RISK OF SEVERE STORMS FOR THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED FROM MONDAY THROUGH SATURDAY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATIONOF STORM SPOTTERS AND EMERGENCY MANAGERS WILL BE CONTINUED THIS AFTERNOON OVER THE EASTERN SECTIONS.
In the hours before
Special weather statement, Mar 27, 9:35 AM CST, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 935 AM CST SUN MAR 27 2005 ALZ056>060-062-064-FLZ001>006-GMZ650-655-271630- DESTIN TO PENSACOLA OUT 20 NM-PENSACOLA TO PASCAGOULA OUT 20 NM- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CONECUH-COVINGTON-CRENSHAW- ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-OKALOOSA COASTAL- OKALOOSA INLAND-SANTA ROSA COASTAL-SANTA ROSA INLAND- 935 AM CST SUN MAR 27 2005 ...TORNADO WATCH NUMBER 97 ISSUED FOR PARTS OF SOUTH ALABAMA AND THE WESTERN FLORIDA PANHANDLE... TORNADO WATCH NUMBER 97 HAS BEEN ISSUED FOR THE FOLLOWING COUNTIES IN EFFECT UNTIL 600 PM CST. IN SOUTHWEST ALABAMA... BALDWIN...ESCAMBIA...CONECUH...BUTLER...CRENSHAW AND COVINGTON...AND INCLUDING COASTAL WATERS FROM SHORE TO 20 NM OUT. IN NORTHWEST FLORIDA... ESCAMBIA...SANTA ROSA AND OKALOOSA...INCLUDING COASTAL WATERS FROM SHORE TO 20 NM OUT.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 6:04 PM CST | Severe Thunderstorm Warning | MOB | Okaloosa | 26 min |
| Mar 26, 6:19 PM CST | Severe Thunderstorm Warning | MOB | Escambia | 26 min |
| Mar 27, 4:21 AM CST | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 39 min |
| Mar 27, 5:19 AM CST | Severe Thunderstorm Warning | MOB | Santa Rosa | 26 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.